Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 4, 2015, 1:54 AM EDT for Cumberland County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 1:54 AM EDT (05:54 UTC)
- Expired
- Aug 4, 2015, 2:30 AM EDT
- In force
- 36 min
- Issued by
- NWS State College, PA
County Cumberland County, PA
The radar
The State College radar (KCCX), 113 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
090
WWUS81 KCTP 040554
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 AM EDT TUE AUG 4 2015
PAZ056-063-040630-
CUMBERLAND PA-PERRY PA-
154 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...AND PERRY COUNTIES
UNTIL 230 AM EDT...
AT 154 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLOSERVILLE...MOVING EAST AT 40 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 200 AM EDT.
SCHLUSSER...CARLISLE AND CARLISLE SPRINGS AROUND 210 AM EDT.
BOILING SPRINGS AROUND 215 AM EDT.
NEW KINGSTOWN...HOGESTOWN AND WERTZVILLE AROUND 220 AM EDT.
MECHANICSBURG AROUND 225 AM EDT.
SHIREMANSTOWN...LOWER ALLEN AND CAMP HILL AROUND 230 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LANDISBURG...MESSIAH
COLLEGE...PENN STATE DICKINSON SCHOOL OF LAW AND CITY ISLAND.
LAT...LON 4019 7763 4034 7745 4036 7694 4032 7691
4030 7692 4027 7691 4024 7687 4021 7687
4022 7690 4021 7690 4020 7693 4019 7691
4019 7693 4016 7691 4016 7698 4015 7697
4015 7703 4012 7707
TIME...MOT...LOC 0554Z 273DEG 33KT 4025 7736
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:45 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 3, 11:45 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1145 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST AND THROUGH THE STATE OVERNIGHT. HIGH PRESSURE WILL DOMINATE THE MIDWEEK BEFORE UNSETTLED CONDITIONS RETURN FOR THURSDAY AND FRIDAY AS A SLOW MOVING FRONT MOVES BACK INTO THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 10 PM UPDATE... A CLUSTER OF STORMS EXTENDS FROM THE NORTHERN SUBURBS OF PITTSBURGH TO JUST WEST OF STATE COLLEGE...AND IS TRACKING EAST AT A DECENT CLIP. EARLIER TALL CORES HAVE COME DOWN QUITE A BIT...WITH MOST ACTIVITY LOOKING SUB SEVERE AT THIS HOUR. BIGGEST QUESTION FOR THE NEXT 3-6 HOURS WILL BE HOW PERSISTENT THE STORMS WILL BE IN THE FACE OF A STABILIZING LOWER ATMOSPHERE. HRRR SUGGESTS THE SCATTERED...NOT VERY ORGANIZED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH ABOUT 05-06Z...WHEN ACTIVITY QUIETS DOWN RAPIDLY REGION-WIDE. BIGGEST REMAINING THREAT LOOKS TO BE LOCALIZED HEAVY RAIN WITHIN THE EAST-WEST BAND THAT IS PRETTY MUCH TRACKING DUE EAST. THE MOVEMENT IS FAIRLY RAPID SO FLOODING THREAT LOOKS MINIMAL UNLESS A LOCATION MANAGES TO GET HIT SEVERAL TIMES IN A SHORT PERIOD OF TIME. LOWS EARLY TUESDAY WILL RANGE FROM THE MID 50S IN THE NW TO MID 60S OVER THE SOUTHEAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A RATHER STRONG UPPER TROUGH AND SECONDARY CFRONT WILL BE DIVING SE FROM THE UPPER GLAKES REGION. ALTHOUGH THE LLVL ENVIRONMENT WILL BE DRIER AND SLIGHTLY COOLER IN THE WAKE OF MONDAY NIGHT/S CFROPA...STG FORCING BENEATH THE L.E. REGION OF A 95 KT JET WILL LIKELY SPARK AT LEAST ISOLATED TO SCATTERED TSRA ACROSS THE CENTRAL AND NRN MTNS. MAX TEMPS WILL VARY FROM THE 70S ACROSS THE NW HALF OF THE CWA...TO THE 80S IN THE SE HALF. CLOSE TO NORMAL FOR LATE SUMMER. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE UPPER LOW OVER NORTHERN QUEBEC SHOULD CONTINUE TO DRIFT TO THE NORTHEAST AND ZONAL TO SLIGHTLY NORTHWEST FLOW IS EXPECTED TO FOLLOW AS A QUASI-STATIONARY BOUNDARY HANGS OUT JUST TO THE SOUTH OF THE STATE. UNCERTAINTY REMAINS IN THE PLACEMENT OF THE BOUNDARY SO WILL KEEP SOME POP IN THE SRN PART OF THE STATE...BUT MOST LOCATIONS WILL BE DRY UNTIL THURSDAY INTO THURSDAY NIGHT. THEN A STACKED LOW WILL SLIDE EASTWARD FROM THE MID MISSISSIPPI VALLEY AND MAY MAKE A MORE-OR- LESS CONSTANT RAIN INSTEAD OF SHOWERY/CONVECTIVE PRECIP. THE UPPER LEVEL LOW WILL FINALLY MOVE OFF LATE NEXT WEEKEND WHICH WILL BE A HERALD FOR QUIETER WEATHER. TEMPERATURES SHOULD TREND COOLER LATER IN THE WEEK BEFORE WARMING UP INTO NEXT WEEK. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... SCATTERED SHOWERS AND TSTMS WILL CONTINUE TO MOVE WEST TO EAST ACROSS THE AIRSPACE THROUGH INTO THE PREDAWN HOURS. RADAR TRENDS ARE STILL FAVORING THE SRN 1/2 OF THE AIRSPACE WITH THE GREATEST COVERAGE AND RISK OF TSTM IMPACTS. THE LATEST HRRR/COSPA SUGGESTS STORMS DO NOT EXIT THE ERN AIRSPACE IN ZNY SECTOR UNTIL 08-10Z. WHILE THE OVERALL CONVECTIVE COVERAGE HAS INCREASED SINCE 00Z...SUSTAINED TERMINAL IMPACTS/SUB-VFR SHOULD BE LIMITED AS THE STORMS ARE PROGRESSING STEADILY EWD. THE OTHER POTENTIAL AVN CONCERN IS IFR FOG OR LOW CIGS DEVELOPING DURING THE PREDAWN HOURS AS SKIES CLEAR. GUIDANCE SEEMS TO FAVOR THE WRN TAFS GIVEN COMBO OF WLY UPSLOPE FLOW AND NARROWING DEWPT DEPRESSIONS. CONFIDENCE REMAINS LOW AND THE 06Z SCHEDULED ISSUANCE CAN FURTHER ADDRESS THIS IF NEEDED. FOR TUESDAY...LOOK FOR VFR CONDS WITH SCT-BKN CIGS 050 AND SFC WIND GUSTS 15-20KTS 15-22Z. OUTLOOK... WED...VFR. NO SIG WX. THU-FRI...VFR/MVFR WITH RAIN LKLY AS LOW PRES TRACKS SOUTH OF CENTRAL PA. SAT...VFR WITH A LOW CHC OF MVFR IN ISOLATED P.M SHRA/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT LONG TERM...DANGELO/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Aug 3, 4:07 AM EDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 AM EDT MON AUG 3 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-040815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 407 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THE THREAT OF WIND DAMAGE IS GREATER THAN THE THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 3, 8:06 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MONTMORENCI 41.50N 78.74W
08/03/2015 ELK PA 911 CALL CENTER
TREES DOWN ALONG LONG LEVEL RD
&&
EVENT NUMBER CTP1500300
STEINBUGLSpecial weather statement, Aug 3, 11:13 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 PM EDT MON AUG 3 2015
PAZ026-027-040400-
MIFFLIN PA-HUNTINGDON PA-
1113 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN...AND HUNTINGDON
COUNTIES UNTIL MIDNIGHT EDT...
AT 1112 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
FRANKLINVILLE...MOVING EAST AT 30 MPH.
30 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...ALFARATA...ALLENSVILLE...BELLEVILLE...BURNHAM...HIGHLAND
PARK...JUNIATA TERRACE...MCALEVYS FORT...REEDSVILLE...STRODES
MILLS...WHIPPLE DAM STATE PARK...YEAGERTOWN...BARRVILLE...
LONGFELLOW...MAITLAND...MCVEYTOWN...PETERSBURG...JUNIATA COLLEGE AND
HUNTINGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4051 7808 4069 7806 4069 7741 4065 7741
4061 7750 4058 7750 4051 7761 4049 7761
4045 7767
TIME...MOT...LOC 0312Z 274DEG 26KT 4060 7797
STEINBUGLSpecial weather statement, Aug 4, 12:08 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 AM EDT TUE AUG 4 2015
PAZ056-040430-
PERRY PA-
1208 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY UNTIL 1230 AM
EDT...
AT 1206 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MEXICO...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWPORT AND NEW BLOOMFIELD AROUND 1220 AM EDT.
NEW BUFFALO AND DUNCANNON AROUND 1230 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIVERPOOL AND
MILLERSTOWN.
LAT...LON 4036 7758 4038 7753 4040 7754 4041 7753
4044 7746 4056 7717 4058 7718 4060 7710
4060 7696 4056 7699 4051 7698 4049 7695
4047 7695 4042 7701 4038 7703 4036 7701
4036 7694 4033 7691 4033 7692
TIME...MOT...LOC 0406Z 278DEG 32KT 4051 7731
KFSpecial weather statement, Aug 4, 1:02 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 AM EDT TUE AUG 4 2015
PAZ058-059-040600-
SCHUYLKILL PA-LEBANON PA-
102 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT LEBANON...AND SCHUYLKILL
COUNTIES UNTIL 200 AM EDT...
AT 101 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LYKENS...MOVING EAST AT 40 MPH.
40 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINERSVILLE...POTTSVILLE...SCHUYLKILL HAVEN...BRANCHDALE...
DONALDSON...FORRESTVILLE...FORT INDIANTOWN GAP...FREDERICKSBURG...
FRIEDENSBURG...KLINGERSTOWN...LICKDALE...MARLIN...MCKEANSBURG...
ORWIGSBURG...PINE GROVE...PORT CARBON...RENNINGERS...SELTZER...TOWER
CITY AND TREMONT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
INTERSTATE 81 FROM MILE MARKERS 89 TO 113.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4064 7600 4057 7602 4058 7604 4053 7617
4049 7644 4043 7633 4042 7666 4047 7668
4056 7654 4066 7670 4068 7666 4071 7587
4069 7587
TIME...MOT...LOC 0501Z 269DEG 33KT 4057 7671
STEINBUGLSpecial weather statement, Aug 4, 1:15 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 AM EDT TUE AUG 4 2015
PAZ026-034>036-040545-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
115 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...HUNTINGDON...
FRANKLIN...AND FULTON COUNTIES UNTIL 145 AM EDT...
AT 115 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKHILL FURNACE...MOVING EAST AT 40 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DOYLESBURG AND WILLOW HILL AROUND 130 AM EDT.
ROXBURY AROUND 135 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BROAD TOP CITY...
CASSVILLE...COALMONT...DEFIANCE AND HOPEWELL.
LAT...LON 4015 7864 4026 7832 4025 7829 4027 7827
4038 7795 4032 7773 4027 7770 4029 7767
4025 7767 4026 7764 4023 7765 4022 7764
4023 7760 4021 7760 4019 7763 4014 7759
3991 7812
TIME...MOT...LOC 0515Z 289DEG 35KT 4024 7790
KFSpecial weather statement, Aug 4, 1:54 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 AM EDT TUE AUG 4 2015
PAZ056-063-040630-
CUMBERLAND PA-PERRY PA-
154 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...AND PERRY COUNTIES
UNTIL 230 AM EDT...
AT 154 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLOSERVILLE...MOVING EAST AT 40 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 200 AM EDT.
SCHLUSSER...CARLISLE AND CARLISLE SPRINGS AROUND 210 AM EDT.
BOILING SPRINGS AROUND 215 AM EDT.
NEW KINGSTOWN...HOGESTOWN AND WERTZVILLE AROUND 220 AM EDT.
MECHANICSBURG AROUND 225 AM EDT.
SHIREMANSTOWN...LOWER ALLEN AND CAMP HILL AROUND 230 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LANDISBURG...MESSIAH
COLLEGE...PENN STATE DICKINSON SCHOOL OF LAW AND CITY ISLAND.
LAT...LON 4019 7763 4034 7745 4036 7694 4032 7691
4030 7692 4027 7691 4024 7687 4021 7687
4022 7690 4021 7690 4020 7693 4019 7691
4019 7693 4016 7691 4016 7698 4015 7697
4015 7703 4012 7707
TIME...MOT...LOC 0554Z 273DEG 33KT 4025 7736
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:13 PM EDT | Special Weather Statement | CTP | Mifflin | 47 min |
| Aug 3, 11:34 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 70 min |
| Aug 4, 12:08 AM EDT | Special Weather Statement | CTP | Perry | 22 min |
| Aug 4, 12:25 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 53 min |
| Aug 4, 1:02 AM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Aug 4, 1:15 AM EDT | Special Weather Statement | CTP | Fulton | 30 min |
| Aug 4, 1:59 AM EDT | Special Weather Statement | CTP | Adams, Franklin | 31 min |
| Aug 4, 2:26 AM EDT | Special Weather Statement | CTP | Fulton | 34 min |
| Aug 4, 2:41 AM EDT | Special Weather Statement | CTP | Adams, York | 49 min |
| Aug 4, 2:52 AM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 83 min |
| Aug 4, 3:38 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Aug 4, 3:58 AM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.